Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 4, 2022, 6:26 PM EDT for Macon County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2022, 6:26 PM EDT (22:26 UTC)
- Expired
- May 4, 2022, 7:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Macon County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
243
WWUS82 KFFC 042226
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Wed May 4 2022
GAZ093>095-042300-
Macon GA-Peach GA-Houston GA-
626 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of northeastern Macon,
southwestern Peach and southwestern Houston Counties through 700 PM
EDT...
At 626 PM EDT, a strong thunderstorm was near Saint Louis, or 3
miles south of Fort Valley, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marshallville, Saint Louis, Winchester, Moss Oak, Meadowdale and
Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3237 8407 3249 8402 3251 8402 3251 8401
3253 8392 3252 8382 3233 8372 3229 8384
TIME...MOT...LOC 2226Z 328DEG 13KT 3246 8390
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 4, 2:47 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 4, 2:47 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 247 PM EDT Wed May 4 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Thursday Night/... Warm/moist airmass along with a weak surface boundary draped across north GA is helping to generate a few showers/isold storms this afternoon. With an upr ridge building in from the west, am not expecting any widespread or long-lasting convection through sunset this evening. However, MLCAPE of around 2000 J/KG could support a strong storm or two as we head through the afternoon/early evening. Thursday and Thursday night should be relatively quiet under the influence of a mid-upr lvl ridge of high pressure. The next storm system will be taking shape across the Central and Southern Plains, eventually affecting north and central Georgia by Friday with strong to potentially severe storms. Temperatures will continue running about 5-10F degrees above normal. DJN.83 && .LONG TERM /Friday through Wednesday/... Stronger cold front expected to move through on Friday. There are still some slight differences in timing, but do think the frontal passage should be during the prime heating hours of the day. Specific parameters such as CAPE, mid level lapse rates and shear have become better in phase than previous model runs...i.e. the best/strongest values occur right along or ahead of the front. In addition, from run to run, lapse rates continue to steepen. The potential continues to increase for strong to severe thunderstorms as the front moves through Friday afternoon. High pressure will build in for the remainder of the weekend into the middle part of next week. Temperatures will be slightly cooler right behind the front, but will moderate towards the end of the week. NListemaa && .AVIATION... 18Z Update... Moist boundary level will aid in SCT-BKN CU field across the area this afternoon but most areas will remain VFR. Weak front sagging across north GA could touch off a few SHRA/TSRA but with upr ridge building from the west, I'm not confident enough at this time to support TEMPO at any of the TAF sites through this evening. Any convection should be very limited after 00-02z this evening. Patchy fog possible overnight, otherwise VFR conditions should prevail through tomorrow morning. //ATL Confidence...18Z Update... Medium on chances/coverage of convection this afternoon. High all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 62 89 67 82 / 10 5 20 80 Atlanta 64 89 68 80 / 20 10 20 80 Blairsville 53 84 61 75 / 10 10 40 90 Cartersville 59 88 66 80 / 20 20 30 90 Columbus 65 91 66 83 / 10 10 10 80 Gainesville 61 87 67 79 / 10 10 20 90 Macon 63 92 66 86 / 20 10 10 60 Rome 59 89 66 81 / 10 20 30 90 Peachtree City 62 89 66 81 / 20 10 10 80 Vidalia 67 93 70 91 / 20 10 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....NListemaa AVIATION...DJN.83
Hazardous weather outlook, May 4, 2:53 PM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 253 PM EDT Wed May 4 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 253 PM EDT Wed May 4 2022 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms will be possible across north and central Georgia this afternoon. Most should remain below severe limits, but one or two strong thunderstorms cannot be ruled out. Primary threats will be heavy rain, small hail, and strong wind gusts with the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... An increasing potential for strong to severe thunderstorms exists on Friday across the area. Damaging winds will be the primary storm threat but large hail and even a few tornadoes will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, May 4, 5:33 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT WED MAY 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND GST ROBINS AFB 32.64N 83.59W
05/04/2022 M63 MPH HOUSTON GA AWOS
&&
EVENT NUMBER FFC2200429
20Special weather statement, May 4, 5:42 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Wed May 4 2022
GAZ083-084-096-097-042215-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
542 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of northwestern
Laurens, southwestern Wilkinson, central Twiggs and northeastern
Bleckley Counties through 615 PM EDT...
At 542 PM EDT, a strong thunderstorm was near District Path, or near
Jeffersonville, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jeffersonville, Danville, Montrose, Allentown, Marion, District Path,
Myricks Mill, Cary, Fitzpatrick and Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3278 8348 3284 8338 3273 8316 3260 8309
3254 8313 3245 8329 3250 8336 3267 8347
TIME...MOT...LOC 2142Z 305DEG 13KT 3261 8332
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 4, 5:54 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
554 PM EDT Wed May 4 2022
GAZ046>048-042230-
Walton GA-Rockdale GA-Newton GA-
554 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of northeastern
Rockdale, southwestern Walton and north central Newton Counties
through 630 PM EDT...
At 554 PM EDT, a strong thunderstorm was near Big Haynes Creek Park,
or 8 miles northeast of Conyers, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Monroe, Covington, Loganville, Oxford, Walnut Grove, Jersey, Gum
Creek, Youth and Big Haynes Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3378 8371 3366 8376 3362 8388 3377 8400
3384 8391
TIME...MOT...LOC 2154Z 306DEG 14KT 3377 8394
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 4, 5:57 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Wed May 4 2022
GAZ094-095-042230-
Peach GA-Houston GA-
557 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of southeastern Peach
and Houston Counties through 630 PM EDT...
At 557 PM EDT, a strong thunderstorm was centered 3 miles northwest
of Perry, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Warner Robins, Unadilla, Hayneville, Meadowdale, Sand Bed,
Houston Lake, Grovania, Elko, Grove Park, Moss Oak, Henderson,
Kathleen, Klondike and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3229 8373 3229 8382 3251 8384 3256 8366
3240 8352 3229 8362 3229 8370 3228 8370
3228 8372
TIME...MOT...LOC 2157Z 328DEG 13KT 3249 8377
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, May 4, 6:04 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT WED MAY 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 2 ENE LAKEWOOD 32.59N 83.72W
05/04/2022 E60 MPH HOUSTON GA TRAINED SPOTTER
60 MPH GUST MEASURED WITH HANDHELD KESTRAL
&&
EVENT NUMBER FFC2200430
20Special weather statement, May 4, 6:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Wed May 4 2022
GAZ093>095-042300-
Macon GA-Peach GA-Houston GA-
626 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of northeastern Macon,
southwestern Peach and southwestern Houston Counties through 700 PM
EDT...
At 626 PM EDT, a strong thunderstorm was near Saint Louis, or 3
miles south of Fort Valley, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marshallville, Saint Louis, Winchester, Moss Oak, Meadowdale and
Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3237 8407 3249 8402 3251 8402 3251 8401
3253 8392 3252 8382 3233 8372 3229 8384
TIME...MOT...LOC 2226Z 328DEG 13KT 3246 8390
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:58 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| May 3, 11:59 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| May 4, 12:23 AM EDT | Special Weather Statement | FFC | Carroll | 37 min |
| May 4, 12:44 AM EDT | Severe Thunderstorm Warning | FFC | Coweta | 46 min |
| May 4, 12:53 AM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| May 4, 1:12 AM EDT | Special Weather Statement | FFC | Clayton | 48 min |
| May 4, 1:17 AM EDT | Special Weather Statement | FFC | Fayette | 43 min |
| May 4, 1:37 AM EDT | Special Weather Statement | FFC | Coweta | 38 min |
| May 4, 1:58 AM EDT | Special Weather Statement | FFC | Spalding | 32 min |
| May 4, 2:15 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 30 min |
| May 4, 3:20 AM EDT | Special Weather Statement | FFC | Fayette | 25 min |
| May 4, 4:33 AM EDT | Special Weather Statement | FFC | Lamar | 27 min |
| May 4, 5:59 AM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| May 4, 6:35 AM EDT | Special Weather Statement | FFC | Gwinnett | 25 min |
| May 4, 7:25 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 22 hr |
| May 4, 4:10 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| May 4, 4:45 PM EDT | Special Weather Statement | FFC | Peach | 30 min |
| May 4, 5:13 PM EDT | Special Weather Statement | FFC | Houston | 32 min |
| May 4, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 34 min |
| May 4, 5:29 PM EDT | Special Weather Statement | FFC | DeKalb | 31 min |
| May 4, 5:42 PM EDT | Special Weather Statement | FFC | Twiggs | 33 min |
| May 4, 5:54 PM EDT | Special Weather Statement | FFC | Walton | 36 min |
| May 4, 5:57 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| May 4, 6:52 PM EDT | Special Weather Statement | FFC | Laurens | 23 min |
| May 4, 7:07 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.